MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-12F-080
Medical Device Problem Codes Positioning Problem (3009); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 20mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 12f amplatzer torqvue 45x45 delivery sheath.During procedure, the doc's sheath came out of the appendage and accidentally went across mitral valve while in ball and hit the mitral annulus multiple times.The first deployment was so deep that it wasn't seen well on imaging.There were multiple redeployments and a new 18mm amplatzer amulet left atrial appendage occluder was chosen.During the first deployment of the second device, when the disc was deployed the lobe jumped up more proximally.The doc redeployed twice and they left a good implant.After release, a pericardial effusion was noted that grew bigger.A pericardiocentesis was performed and removed 458ccs of blood.The patient was reported stable.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of a positioning problem was reported.A returned device assessment could not be performed as the device was not returned for analysis.Information from the field indicated he first deployment was so deep that it wasn't seen well on imaging.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information and cine review, the cause for the reported positioning problem could not be determined.It is possible that procedural circumstances (imaging difficulties) contributed to the event, however this cannot be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 18mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 12f amplatzer torqvue 45x45 delivery sheath.During procedure, the doc's sheath came out of the appendage and accidentally went across mitral valve while in ball, and hit the mitral annulus multiple times.The first deployment was so deep that it wasn't seen well on imaging.There were multiple redeployments and a new 20mm amplatzer amulet left atrial appendage occluder was chosen with the same delivery system.During the first deployment of the second device, when the disc was deployed the lobe jumped up more proximally.The doc redeployed twice and they left a good implant.After release, a 16mm circumferential, but more localized posterior pericardial effusion was noted that grew bigger.A cardiac tamponade was also noted.A pericardiocentesis was performed and removed 458ccs of blood.The patient was reported stable.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23497994
Report Number2135147-2025-06465
Device Sequence Number8993383
Product Code DQY
UDI-Device Identifier05415067025883
UDI-Public(01)05415067025883(17)280531(10)10903086
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-TV45X45-12F-080
Device Catalogue Number9-TV45X45-12F-080
Device Lot Number10903086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12F AMPLATZER TORQVUE 45X45 DELIVERY SHEATH, 9-TV4
Patient Age73 YR
Patient SexMale